MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in tomisato, japan.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.During inspection of the unit, it was found the presence of a fluid / oil from inside the cp5 drive unit.In order to solve the issue, printed circuit board (pcb) was replaced.Subsequent functional verification testing was completed without further issues.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) gave a motor controller and a runaway (the pump ran too fast - set value different to actual value) error messages during setup and the device could no longer be used.Due to a power problem, the operation was completed after the device was replaced with another pump.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The pcb board that belonged to the claimed cp5 was fitted into a functioning demo cp5 and it was observed that the device stopped working after the replacement.The cp5 readout was pulled and sent for further investigation.The analysis of the log has pointed out that the claimed issue occurred four times.In addition, other messages related to communication with the can interrupted or blocked were recorded.The faulty cp5 was returned to livanova for repair.The problem was confirmed and the scp magnetic disk, washer, shim, bearing scp and motor controller cp5 were replaced to solve the issue.Functional verification checks were performed and passed positively.The unit returned to service.A device service history review has been performed and identified that the unit was manufactured in 2022 and no other similar events have been reported.No trend has been captured for the mentioned type of issue.Based on the collected information, the cause of the event has been traced back to a defective motor control (#90-305-990).The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19906206
Report Number9611109-2024-00350
Device Sequence Number7080243
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)220226
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown